Journal of Applied Mathematics and Decision Sciences
Volume 2006 (2006), Article ID 43435, 3 pages

The 10th anniversary special issue

Mahyar A. Amouzegar,1 Khosrow Moshirvaziri,2 and Roger Z. Ríos-Mercado3

1RAND Corporation, USA
2California State University, USA
3Universidad Autonoma de Nuevo Leon, Mexico

Received 12 September 2006; Accepted 12 September 2006

Copyright © 2006 Mahyar A. Amouzegar et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper is concerned with the problem of controlling a truncated general immigration process, which represents a population of harmful individuals, by the introduction of a predator. If the parameters of the model satisfy some mild conditions, the existence of a control-limit policy that is average-cost optimal is proved. The proof is based on the uniformization technique and on the variation of a fictitious parameter over the entire real line. Furthermore, an efficient Markov decision algorithm is developed that generates a sequence of improving control-limit policies converging to the optimal policy.